Alert archive / Texas / High Wind Warnings in 2007
High Wind Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Dec 21, 2007, 8:40 PM CST for 4 counties in Texas. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2007, 8:40 PM CST (02:40 UTC)
- Expired
- Dec 21, 2007, 10:00 PM CST
- In force
- 80 min
- Issued by
- NWS Lubbock, TX
Counties Cochran County, TX, Hockley County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3955 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 220240 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 840 PM CST FRI DEC 21 2007 TXZ033-034-039-040-220400- /O.NEW.KLUB.HW.W.0005.071222T0240Z-071222T0400Z/ COCHRAN-HOCKLEY-YOAKUM-TERRY- INCLUDING THE CITIES OF...MORTON...LEVELLAND...PLAINS... DENVER CITY...BROWNFIELD 840 PM CST FRI DEC 21 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. STRONG WESTERLY WINDS SUSTAINED AT SPEEDS BETWEEN 30 AND 40 MPH WILL SPREAD EASTWARD ACROSS THE SOUTHWESTERN SOUTH PLAINS THIS EVENING. LOCALIZED DAMAGING WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS74 KLUB 220404 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1004 PM CST FRI DEC 21 2007 TXZ033-034-039-040-220515- /O.EXP.KLUB.HW.W.0005.000000T0000Z-071222T0400Z/ COCHRAN-HOCKLEY-YOAKUM-TERRY- INCLUDING THE CITIES OF...MORTON...LEVELLAND...PLAINS... DENVER CITY...BROWNFIELD 1004 PM CST FRI DEC 21 2007 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE THREAT FOR LOCALLY DAMAGING WIND GUSTS HAS DIMINISHED OVER THE SOUTHWESTERN SOUTH PLAINS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Dec 21, 3:23 PM CST, 5 hours 17 minutes earlier.
Area forecast discussion, Dec 21, 3:23 PM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 323 PM CST FRI DEC 21 2007 .SHORT TERM... BIG CHANGES ARE IN STORE LATER TONIGHT AS A COLD FRONT AND A QUICK MOVING UPPER-LEVEL STORM SYSTEM WILL COMBINE TO BRING A QUICK SHOT OF WINTRY WX TO MOST OF THE FA. FIRST OF ALL...TEMPERATURES NEAR 70 AND MIXING OF DRY AIR AND BREEZY SW WINDS TO THE SFC THIS AFTERNOON HAVE RESULTED IN SOME ISOLD AND GENERALLY SPORADIC RED FLAG CONDITIONS ACROSS PORTIONS OF THE WESTERN SOUTH PLAINS. THESE MAY CONTINUE FOR SEVERAL MORE HRS BEFORE SUBSIDING QUICKLY NEAR SUNSET. THEN ATTENTION TURNS TO A STRONG COLD FRONT MOVING SOUTHWARD THROUGH COLO AND KS THIS AFTN. THIS FRONT SHOULD APPROACH OUR NW COUNTIES AROUND MIDNIGHT...AND EASILY BLAST THROUGH OUR SOUTHERN COUNTIES BY 6-7 AM. GUIDANCE INDICATES THAT WIND SPEEDS BEHIND THE FRONT WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS INTO THE 40S. AT THE SAME TIME A FAST-MOVING SHORTWAVE TROUGH WILL CROSS WTX. WV IMAGERY THIS AFTERNOON SHOWS THE TROUGH MOVING ACROSS UT/AZ AND INTO WESTERN NM. IT APPEARS THAT LARGE SCALE ASCENT ASSOCIATED WITH THE TROUGH WILL PASS IN TWO PARTS...THE FIRST MOVING NE...MAINLY ACROSS OUR NW-N COUNTIES AROUND MIDN-6 AM. SECOND PART QUICKLY FOLLOWS 6 AM-12 NOON...AND TAKES A MORE NW-SE TRACK RIGHT ACROSS THE CWA...BUT BY THAT TIME STRONG DOWNGLIDE HAS DEVELOPED IN THE LOW LEVELS. THUS IT APPEARS THAT THE BEST COUPLING WITH FRONTOGENETIC FORCING WILL OCCUR IN OUR NW COUNTIES EARLY SAT MORN. 1 TO 3 INCHES MAY ACCUMULATE ACROSS PORTIONS OF PARMER AND CASTRO COUNTIES...WITH LESSER AMOUNTS EXPECTED FARTHER SOUTH AND EAST. AMOUNTS BETWEEN A HALF AND ONE INCH APPEAR REASONABLE FOR MUCH OF THE REMAINDER OF THE WESTERN AND CENTRAL SOUTH PLAINS AND THE NRN ROLLING PLAINS. WE MAY SEE A BIT OF A RAIN-SNOW MIX ACROSS THE SE WITH NO ACCUMULATION ANTICIPATED. HOWEVER...THE EVEN WITH LIGHT SNOW AREAS OF BLOWING SNOW/HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED TO DEVELOP DUE TO THE STRONG WINDS. THUS WE WILL HOIST A WINTER WX ADVISORY FOR AREA NORTH OF A LINE FROM ABOUT MORTON TO MEMPHIS. IT IS ISSUED FOR 6Z-18Z...WHILE ACKNOWLEDGING THE POSSIBILITY IT MAY HAVE TO BE EXTENDED PAST NOON IN SOME AREAS IF CONDITIONS WARRANT. THE STORM SYSTEM WILL MOVE EAST QUICKLY INTO WESTERN OKLA BY LATE SAT AFTN AND AS TI DOES SNOW CHANCES WILL DIMINISH FROM WEST TO EAST. THE NRLY WINDS WILL ALSO EASE AFTER SUNSET. TEMPERATURES WILL BE COLDER ON SAT WITH HIGH NOT EXPECTED TO MAKE IT OUT OF THE 30S FOR ALL BUT THE SRN-MOST COUNTIES. .LONG TERM... SEVERAL PIECES OF JET ENERGY WILL MOVE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE US THROUGH THE NEXT WEEK. CURRENTLY THERE APPEARS TO BE A WAVE PASSING ON MON...LATE TUESDAY INTO EARLY WEDNESDAY AND ANOTHER THURSDAY NIGHT. THE STRONGEST OF THESE SYSTEMS WILL PASS OVER WEST TEXAS LATE TUESDAY INTO EARLY WEDNESDAY. AT THIS TIME WE ARE GOING WITH A SLIGHT CHANCE TO CHANCE OF RAIN/SNOW CHANGING TO ALL SNOW FOR LATE CHRISTMAS DAY INTO EARLY WEDNESDAY. THE TRACK OF THIS UPPER LOW WOULD BRING THE POSSIBILITY AS SOME ACCUMULATING SNOWS TO THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA. STILL SOME UNCERTAINTY AS TO THE AMOUNT OF MOISTURE IT WILL HAVE TO WORK WITH BUT THESE TYPES OF SYSTEMS DO NOT NEED MUCH MOISTURE TO BE ABLE TO GENERATE A COUPLE OF INCHES. OTHERWISE TEMPERATURES WILL BOUNCE AROUND EACH DAY THROUGH THE MIDDLE OF NEXT WEEK MOSTLY HINGING ON THE AMOUNT OF CLOUD COVER. OF COURSE ANY SNOW ON THE GROUND WILL ALSO HAVE AN IMPACT ON HIGHS. ANYONE TRAVELING THROUGH THE MIDDLE OF NEXT WEEK NEEDS TO KEEP TRACK OF THE EVOLUTION OF THESE STORMS SYSTEMS. ANY WOBBLE NORTH OR SOUTH IN THE TRACK OF THE LOWS WILL HAVE SIGNIFICANT IMPACTS ON THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 25 36 20 46 19 / 80 70 0 0 10 TULIA 26 33 21 45 18 / 70 80 0 0 10 PLAINVIEW 29 34 25 46 21 / 60 70 0 0 0 LEVELLAND 29 39 25 49 21 / 30 40 0 0 0 LUBBOCK 32 38 25 48 25 / 30 40 0 0 0 BROWNFIELD 32 40 26 49 21 / 20 30 0 0 0 CHILDRESS 32 39 24 51 28 / 40 70 0 0 10 SPUR 35 40 25 50 20 / 20 30 0 0 0 ASPERMONT 38 44 29 51 24 / 10 30 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST SATURDAY FOR THE FOLLOWING ZONES: TXZ021>025-027>030-033-034. && 33/18
Hazardous weather outlook, Dec 21, 4:00 PM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 400 PM CST FRI DEC 21 2007 TXZ021>044-222200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 400 PM CST FRI DEC 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER WINTER WEATHER ADVISORY IS IN EFFECT MIDNIGHT TONIGHT UNTIL NOON WEDNESDAY. SNOW OF 1-3 INCHES WILL BE POSSIBLE ESPECIALLY ACROSS THE NORTHWESTERN SOUTH PLAINS AND SOUTHERN PANHANDLE. BLOWING SNOW WILL ACTUALLY BE THE BIGGER CONCERN WITH WINDS OF 20 TO 30 MPH LIKELY. THIS WILL LEAD TO AREAS OF BLOWING SNOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL OTHER STORM SYSTEMS WILL PASS OVER WEST TEXAS OVER THE NEXT WEEK WITH THE STRONGEST STORM PASSING TUESDAY NIGHT INTO WEDNESDAY. ADDITIONAL SNOW MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... LOCAL DECISION MAKERS SHOULD PREPARE FOR THE POSSIBILITY OF ACCUMULATING SNOW ACROSS THE SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS LATE TONIGHT THROUGH MIDDAY SATURDAY. WITH STRONG AND GUSTY NORTHERLY WINDS NEAR 30 MPH...VISIBILITIES WILL LIKELY BE REDUCED WITH AREAS OF BLOWING SNOW AND WIND CHILLS IN THE SINGLE DIGITS AND TEENS SATURDAY MORNING.
In the hours before
Special weather statement, Dec 21, 3:45 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CST FRI DEC 21 2007 TXZ021>044-220345- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 345 PM CST FRI DEC 21 2007 ...SEVERAL SHOTS OF WINTER POSSIBLE THROUGH THE MIDDLE OF NEXT WEEK... THE STORM SYSTEM THAT WILL AFFECT THE SOUTH PLAINS REGION LATE TONIGHT INTO SATURDAY IS THE FIRST IN A SERIES OF FAST MOVING STORM SYSTEMS. THE NEXT ONE LOOKS TO PASS OVERHEAD CHRISTMAS EVE WITH ANOTHER STRONGER STORM SYSTEM FOR LATE CHRISTMAS DAY. THIS STORM MAY TRACK FURTHER TO THE SOUTH AND COULD AFFECT THE CENTRAL AND SOUTHERN SOUTH PLAINS. SO IT APPEARS THAT AT LEAST PORTIONS OF THE SOUTH PLAINS COULD SEE A WHITE CHRISTMAS. TEMPERATURES WILL BOUNCE AROUND EACH DAY THROUGH THE MIDDLE OF NEXT WEEK MOSTLY HINGING ON THE AMOUNT OF CLOUD COVER. OF COURSE ANY SNOW ON THE GROUND WILL ALSO HAVE AN IMPACT ON HIGHS. ANYONE TRAVELING THROUGH THE MIDDLE OF NEXT WEEK NEEDS TO KEEP TRACK OF THE EVOLUTION OF THESE STORM SYSTEMS. ANY WOBBLE NORTH OR SOUTH IN THE TRACK OF THE LOWS WILL HAVE SIGNIFICANT IMPACTS ON THE FORECAST.
Local storm report, Dec 21, 8:39 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
839 PM CST FRI DEC 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0820 PM NON-TSTM WND GST 1 ENE MORTON 33.73N 102.74W
12/21/2007 M65 MPH COCHRAN TX MESONET
REPORTED BY THE TEXAS TECH UNIVERSITY MESONET
&&
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:37 AM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 12 hr |
Nearby
High Wind Warnings in Texas, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.